MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Catalog Number F6QD005RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.On 2/4/2019, a manufacturing record evaluation was performed for the finished device 30086654m number, and no non-conformances related to the reported complaint condition were identified.Concomitant products: thermocool® smart touch¿ bi-directional navigation catheter (d132705/ 30086654m).Cook transseptal needle (model# unknown, lot# unknown).Carto 3 system (model# unknown, serial # unknown).Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a premature ventricular contraction (pvc) ablation procedure with a webster¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.Post-procedure, while the patient was in recovery, blood pressure dropped.Cardiac tamponade was confirmed by echocardiogram.The patient was moved back to the lab.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.After pericardial puncture, the patient was reported to be in stable condition and was transferred to intensive care unit (icu) for observation purposes.Patient¿s outcome was recovered.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related and caused by the webster¿ electrophysiology catheter.Physician suspects that the webster¿ electrophysiology catheter perforated the right ventricle (rv) wall and tamponade occurred after the catheter was removed from the body.No error messages were observed on any biosense webster inc.(bwi) equipment during the procedure.Transseptal puncture was performed with a cook transseptal needle.The generator was in power control mode.The catheter irrigation was set at 17-30 ml/min.The thermocool® smart touch¿ bi-directional navigation catheter was not in close proximity to another catheter and it was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.The carto 3 did not indicate to re-zero the catheter.
 
Additional Manufacturer Narrative
It was reported that a 70-year-old female patient underwent a premature ventricular contraction (pvc) ablation procedure with a webster¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.The investigational analysis completed 2/26/2019.The device was visually inspected and it was found in good conditions.Electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Deflection testing was performed and it was found within specifications.The catheter was deflecting correctly.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use state that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacture reference no: (b)(4).

Brand Name
WEBSTER ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8340655
Report Number2029046-2019-02687
Device Sequence Number11319986
Product Code LDF
UDI-Device Identifier10846835007923
UDI-Public10846835007923
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Catalogue NumberF6QD005RT
Device Lot Number30122359M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR